Information about Ciprofloxacin
Ciprofloxacin is used in the treatment of bacterial infections. It is also used in infections of urinary tract, tonsils, sinus, nose, throat, female genital organ, skin and soft tissues and lungs (pneumonia).
How ciprofloxacin works
Ciprofloxacin is an antibiotic. It works by stopping the action of a bacterial enzyme called DNA-gyrase. This prevents the bacterial cells from dividing and repairing, thereby killing them.
Common side effects of ciprofloxacin
Vomiting, Stomach pain, Nausea, Diarrhea
Available Medicine for Ciprofloxacin
- ₹5 to ₹130Cipla Ltd9 variant(s)
- ₹16 to ₹56Sun Pharmaceutical Industries Ltd6 variant(s)
- ₹7 to ₹62Zydus Cadila6 variant(s)
- ₹17 to ₹97Alkem Laboratories Ltd4 variant(s)
- ₹6 to ₹40FDC Ltd5 variant(s)
- ₹72 to ₹198Canvarzys Healthcare Ltd5 variant(s)
- ₹12 to ₹40Cadila Pharmaceuticals Ltd6 variant(s)
- ₹18 to ₹93Sun Pharmaceutical Industries Ltd2 variant(s)
- ₹12 to ₹40Micro Labs Ltd3 variant(s)
- ₹21 to ₹124Bayer Pharmaceuticals Pvt Ltd3 variant(s)
Expert advice for Ciprofloxacin
- Your doctor has prescribed Ciprofloxacin to cure your infection and improve symptoms.
- Do not skip any doses and finish the full course of treatment even if you feel better.
- Discontinue Ciprofloxacin and inform your doctor immediately if you get a rash, itchy skin, swelling of face and mouth, or have difficulty in breathing.
- Diarrhea may occur as a side effect but should stop when your course is complete. Inform your doctor if it doesn't stop or if you find blood in your stools.
- Notify your doctor if you feel pain in your tendons, numbness, or tingling sensations.
- Inform your doctor if you are pregnant or planning to conceive or breastfeeding.
Frequently asked questions for Ciprofloxacin
Q. Can the use of Ciprofloxacin cause diarrhea?
Yes, the use of Ciprofloxacin can cause diarrhea. It is an antibiotic which kills the harmful bacteria. However, it also affects the helpful bacteria in your stomach or intestine and causes diarrhea. If you are experiencing severe diarrhea, talk to your doctor about it.
Q. Can I stop taking Ciprofloxacin when I feel better?
No, do not stop taking Ciprofloxacin and complete the full course of treatment even if you feel better. Your symptoms may improve before the infection is completely cured.
Q. Can the use of Ciprofloxacin increase the risk of muscle damage?
Yes, use of Ciprofloxacin is known to increase the risk of muscle damage, commonly in the ankle (achilies tendon). Muscle damage can happen in people of all ages who take Ciprofloxacin. Inform your doctor if you feel any kind of muscle pain while using this medicine.
Q. Is Ciprofloxacin safe?
Ciprofloxacin is a relatively safe drug. However, it is not devoid of side effects and hence should only be taken if prescribed by a doctor in the appropriate dose, frequency, and duration as advised.
Q. Can I take Ciprofloxacin with paracetamol?
Ciprofloxacin is not known to have any clinically meaningful interaction with paracetamol. However, interactions can occur. Talk to your doctor before using both the medicines together.